Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jsc9879

When Do You Know The Antibiotic Is Not Going To Work? (Doxy)

Hi guys.

I have been on 3 antibiotics, first one was cephalexin (keflex) that i took for 6 weeks which did nothing, second was bactrim but i got sick from it, and finally I'm on doxy.

So I have been on doxy for 29 days and there have been little to no results. At week 3 it was actually pretty good but now at week 4 im still breaking out a lot.

I also put on BP 2.5% in the morning and Benzaclin 5% at night (with moisturizer afterwards and cleanser before)

Since I'm still breaking out should I give up on doxy? Or can it take more time to kick in?

P.S. Complete side note, do any of you guys have very generous and non generous mirrors in your house? I will look at one mirror and gain a lot of self esteem but then I will accidentally see myself in another well lit one and all the self esteem goes away.... this always bugs me

Share this post


Link to post
Share on other sites
Guest Timehealsall

take note that it might be the benzoyl peroxide or benzaclin breaking you out instead of the doxycycline.

Share this post


Link to post
Share on other sites

take note that it might be the benzoyl peroxide or benzaclin breaking you out instead of the doxycycline.

Can you explain this? I thought those prevented breakouts -__-

Share this post


Link to post
Share on other sites

My dermatologist told me that many people (including myself) are tetracycline resistant. Mean doxycycline, minocycline, etc. will not work for you. It's best to stop taking them if you don't see improvement after 2 weeks. Antibiotics aren't a long term fix anyways. They increase your risk for gram-negative folliculitis (a worse form of acne), so it's best to avoid them for long term usage.

If I were you, I'd get on a retinoid and stick with it. Retin-A, Epiduo, Tazorac, Differin, Tretinoin, etc. They seem to be highly successful over long-term usage. (3 months for results.)

BP and topical antibiotics did nothing for me.

Good luck!

(Oh, and the mirror thing. YES. I can tell you exactly which mirrors in my house make me look clear, and which highlight every flaw.)

Share this post


Link to post
Share on other sites

My dermatologist told me that many people (including myself) are tetracycline resistant. Mean doxycycline, minocycline, etc. will not work for you. It's best to stop taking them if you don't see improvement after 2 weeks. Antibiotics aren't a long term fix anyways. They increase your risk for gram-negative folliculitis (a worse form of acne), so it's best to avoid them for long term usage.

If I were you, I'd get on a retinoid and stick with it. Retin-A, Epiduo, Tazorac, Differin, Tretinoin, etc. They seem to be highly successful over long-term usage. (3 months for results.)

BP and topical antibiotics did nothing for me.

Good luck!

(Oh, and the mirror thing. YES. I can tell you exactly which mirrors in my house make me look clear, and which highlight every flaw.)

Thanks and I go back to the derm in a week or so, so i will suggest retinoids (assuming i dont get any better). Should I try going without BP or keep using it right now? Is it true it could cause more harm than good?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×